Thunderstorm Wind, Newton
- When
- August 5, 7:38 PM CST
- Where
- Newton County, Burkeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.000, -93.633
Trees were blown down on power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 5, 5:45 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 645 PM CDT THU AUG 5 2004 .DISCUSSION...WILL UPDATE INTERIOR SOUTHEAST TEXAS ZONES TO REFLECT INCREASED CHANCE OF EVENING TSTMS..MENTIONING POSSIBILITY OF SEVERE WEATHER AS WELL. .PREVIOUS DISCUSSION... THE COLD FRONT WILL ADVANCE SOUTH THROUGH CENTRAL LOUISIANA THIS EVENING, EXITING THE FAR COASTAL WATERS FRIDAY MORNING. A MORE STABLE CONTINENTAL AIR MASS WILL MOVE IN ON NORTHERLY WINDS, AND REMAIN IN PLACE INTO THE WEEKEND. FRESH WELL-MIXED AIR WILL BE IN PLACE ON FRIDAY. TEMPERATURES WILL BE ABOUT SEASONABLE HUMIDITIES WILL BE SUBNORMAL. && .PRELIMINARY POINT TEMPS/POPS... LCH 75 91 69 89 / 30 0 0 0 BPT 75 92 70 90 / 40 0 0 0 AEX 71 91 65 90 / 20 0 0 0 LFT 74 91 69 89 / 20 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/WILEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU AUG 5 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 0601100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 530 AM CDT THU AUG 5 2004 .DAY ONE...TODAY AND TONIGHT... A RELATIVELY DRY FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH ISOLATED THUNDERSTORMS ARE EXPECTED...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS AN OZONE ACTION DAY IN EFFECT FOR THE SOUTHEAST TEXAS COUNTIES OF ORANGE...JEFFERSON AND HARDIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRIER AIR WILL QUICKLY MOVE INTO THE REGION ON FRIDAY BEHIND THE FRONT AND COOLER TEMPERATURES ARE ALSO EXPECTED FOR THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL BE TUESDAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE CENTRAL US. SEVERE WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417832.